MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY
Catalog Number 3MAXC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the basilar artery using a penumbra system 3max reperfusion catheter (3maxc).During the procedure, the 3maxc broke while being pulled through a non-penumbra catheter that had kinked.Therefore, the physician used a new 3maxc and a snare device to retrieve the distal tip of the broken 3maxc.The procedure was then completed using a penumbra system ace68 reperfusion catheter (ace68) and the second 3maxc.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the 3maxc was stretched from approximately 147.0 ¿ 160.5 cm from the hub.The device was fractured approximately 150.5 cm from the hub.The distal fractured portion was within the snare device and second returned 3maxc.The total length of the device was approximately 166.0 cm.Conclusions: evaluation of the returned 3maxc confirmed a fracture and revealed the distal shaft was stretched.If the 3maxc is forcefully retracted against resistance, the device may become stretched and fracture.The kinked non-penumbra aspiration catheter likely created the resistance experienced during the procedure.The non-penumbra catheter identified in the complaint was not returned for evaluation.There were no allegations against the second returned 3maxc as it was only used to retrieve the fractured portion of the first 3maxc.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8691901
Report Number3005168196-2019-01139
Device Sequence Number2017053
Product Code NRY
UDI-Device Identifier00814548019932
UDI-Public00814548019932
Combination Product (Y/N)Y
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2022
Device Catalogue Number3MAXC
Device Lot NumberF88698
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer09/25/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005